Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 5, NWS Pocatello, ID

March 16, 2009

NWS Pocatello, ID issued this wind advisory at Mar 16, 2009, 11:39 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2009, 11:39 AM MDT (17:39 UTC)
Expired
Mar 16, 2009, 7:41 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 161739
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1139 AM MDT MON MAR 16 2009

IDZ020-170145-
/O.NEW.KPIH.WI.Y.0005.090316T1739Z-090317T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1139 AM MDT MON MAR 16 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

STRONG WINDS HAVE DEVELOPED OVER THE UPPER SNAKE RIVER PLAIN AND
ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING. SOUTHWEST WINDS OF
30 TO 35 MPH WITH GUST OVER 40 MPH CAN BE EXPECTED. WINDS ARE
EXPECTED TO DROP BELOW ADVISORY LEVEL AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS75 KPIH 170141
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
741 PM MDT MON MAR 16 2009


IDZ020-170245-
/O.CAN.KPIH.WI.Y.0005.000000T0000Z-090317T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
741 PM MDT MON MAR 16 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS DIMINISHED THIS EVENING WITH SPEEDS OF 15 TO 25
MPH AND GUSTS TO 35 MPH COMMON ACROSS THE UPPER SNAKE RIVER PLAIN
AND ARCO DESERT. THUS THE WIND ADVISORY HAS BEEN CANCELLED FOR THE
REMAINDER OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 16, 3:12 AM MDT, 8 hours 27 minutes earlier.

Area forecast discussion, Mar 16, 3:12 AM MDT, 8 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
312 AM MDT MON MAR 16 2009

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT. SLOW MOVING COLD
FRONT MOVING THRU NRN ID/WRN MT ATTM AS MOISTURE CONTINUES
STREAMING INTO PAC NW THANKS TO STRONG JET STREAM. MODELS ARE
HINTING AT FRONT BECOMING QUASI-STATIONARY THIS AFTERNOON SO
EXPECT SNOWFALL TO INCREASE OVER SAWTOOTH MTNS AND UPPER SNAKE
HIGHLANDS. WINTER STORM WARNINGS CONTINUE FOR THESE AREAS DUE TO
SNOWFALL OF 8 TO 12 INCHES OVER NRN MTNS AND 7 TO 10 INCHES OVER
ERN HIGHLANDS. SNOW LEVELS WILL BE AROUND 6500 FT WITH RAIN/SNOW
JUST BELOW THIS LEVEL AND MOSTLY RAIN AT VALLEY FLOORS. THE
REMAINDER OF THE FORECAST AREA WILL SEE SPOTTY RAINSHOWERS
THROUGHOUT THE DAY. GUSTY WINDS ARE ALSO EXPECTED AS UPPER LEVEL
WINDS WILL TRANSLATE TO SFC WITH SPEEDS OF 20 TO 25 MPH WITH GUSTS UP
TO 35 MPH. ISOLATED SHOWERS WILL CONTINUE OVER OROGRAPHICALLY
FAVORED AREAS THROUGH TUESDAY MORNING THOUGH MINIMAL ACCUMULATION
IS EXPECTED.  UNSETTLED PATTERN FINALLY MOVES OUT OF AREA BY NOON
TUESDAY AS VERY WEAK FLAT RIDGE SETS UP OVER AREA AND PERSISTS
THROUGH END OF PERIOD. PREVIOUS FORECAST ON TRACK...MADE MINOR
CHANGES TO QPF AMOUNTS AND POPS ACROSS SNAKE RIVER PLAIN AND
BUMPED UP WINDS. RENWICK

.LONG TERM...THURSDAY THROUGH MONDAY. FLAT UPPER RIDGE TO THE EAST
OF THE ROCKIES WILL RESULT IN SLIGHT SW FLOW OVER ID ON THU. AS A
PAC STORM SYSTEM APPROACHES THE NW US ON FRI...THE UPPER FLOW
BECOMES MORE SWRLY. ONLY EXPECTING ISOLD SHOWERS IN THE NRN MTNS THU
THRU FRI NIGHT. BOTH GFS AND ECMWF BRING A HIGH AMPLITUDE UPPER TROF
INTO THE W COAST ON SAT...THE GFS BEING A LITTLE MORE PROGRESSIVE.
BOTH MODELS SHOW STRONGER SW FLOW OVER THE FCST AREA...SO WILL
CONTINUE THE AREA-WIDE POPS ON SAT. THE SOUTHERLY FLOW FAVORS THE
NRN MTNS...AND IS GENERALLY DRY OVER THE SOUTHERN PARTS OF THE SNAKE
RIVER PLAIN. ON SUNDAY...THE TWO MODELS DEPART COMPANY. THE GFS IS
PROGRESSIVE WITH THE UPPER TROF...MOVING IT FAR INLAND. THE GFS
BRINGS A STRONG COLD FRONT THRU SAT NIGHT...WITH A VERY STRONG POST
FRONTAL SFC PRES GRADIENT. THIS WOULD RESULT IN STRONG WINDS TOWARD
SUN MORNING...AND A GENERAL DRYING IN THE SNAKE RIVER PLAIN. THE
ECMWF HOLDS THE TROF OFFSHORE...BRINGING THE FRONT THRU LATE SUNDAY.
WILL RAISE POPS ACROSS ALL AREAS SAT NIGHT...AND MAINTAIN THEM ON
SUNDAY. WILL LOWER POPS SUN NIGHT AND MONDAY IN THE WAKE OF THE COLD
FRONT...BUT WILL MAINTAIN SOME SHOWERS ON MONDAY IN CONSIDERATION OF
UNCERTAINTY CAUSED BY THE SLOWER ECMWF. HEDGES

&&

.AVIATION...RADAR SHOWING PRECIP SCATTERED ACROSS MOST AREAS EARLY
THIS MORNING. SOUTH WINDS IN THE SNAKE RIVER PLAIN SHOULD RESULT
IN PREDOMINANT VFR CONDITIONS TODAY...WITH THE PRECIP STAYING
LIQUID. THE WORST CONDITIONS WILL BE AT KSUN WHERE IFR CIGS WILL
BE COMMON. TEMPS SHOULD REMAIN WARM ENOUGH AT KSUN FOR LIQUID
PRECIP UNTIL LATE TONIGHT. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL NOON MDT TUESDAY FOR IDZ019.

WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR IDZ018-031.

&&
Hazardous weather outlook, Mar 16, 5:54 AM MDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
554 AM MDT MON MAR 16 2009

IDZ017>025-031-032-171200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
554 AM MDT MON MAR 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

STRONG UPPER LEVEL JET AND ASSOCIATED COLD FRONT WILL CAUSE
WIDESPREAD SNOW ACROSS CENTRAL MOUNTAINS TODAY AND EASTERN
HIGHLANDS ABOVE 6500 FEET. ELEVATIONS BELOW THAT LEVEL WILL SEE
MOSTLY RAIN THROUGHOUT THE DAY. WINDS WILL ALSO INCREASE IN
RESPONSE TO ENCROACHING COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PATCHY RAIN AND SNOW SHOWERS WILL PERSIST THROUGH TUESDAY MORNING
UNTIL WEAK RIDGING BUILDS IN AND ENDS PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.